Just wanted to add that I am very sorry about the cataracts...I know it can be discouraging. Not sure if I should have asked the question and hoping it wasn't insensitive. I was just curious because I've taken Advair 500/50 for over a decade and the doctors usually tell me to get regular glaucoma and cataract screens done, but I'm ignorant on Symbicort, though.View Thread
I don't know if I should ask this or not....just wondering....I've been looking up Symbicort these last few minutes since I'm not familiar with it. I've taken Advair for over 10 years, and it has fluticasone proprionate, an inhaled corticosteroid. The manufacturer's information says, "5.15. Glaucoma and Cataracts Glaucoma, increased intraocular pressure, and cataracts have been reported in patients with asthma and COPD following the long-term administration of inhaled corticosteroids, including fluticasone propionate, a component of ADVAIR DISKUS (the capitalization of the drug manufacturer, not mine) Therefore, close monitoring is warranted in patients with a change in vision or with a history of increased intraocular pressure, glaucoma, and/or cataracts."
My question is: Does Symbicort have a greater risk of cataracts than Advair? I honestly don't know Symbicort very well.View Thread
The opinions expressed in WebMD Communities are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. Communities are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service or treatment.
Do not consider Communities as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.